skip to main content
DOE PAGES title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Differential equations on unitarity cut surfaces

Abstract

We reformulate differential equations (DEs) for Feynman integrals to avoid doubled propagators in intermediate steps. External momentum derivatives are dressed with loop momentum derivatives to form tangent vectors to unitarity cut surfaces, in a way inspired by unitarity-compatible IBP reduction. For the one-loop box, our method directly produces the final DEs without any integration-by-parts reduction. We further illustrate the method by deriving maximal-cut level differential equations for two-loop nonplanar five-point integrals, whose exact expressions are yet unknown. Finally, we speed up the computation using finite field techniques and rational function reconstruction.

Authors:
ORCiD logo [1]
  1. Univ. of California, Los Angeles, CA (United States). Bhaumik Inst. for Theoretical Physics and Dept. of Physics and Astronomy
Publication Date:
Research Org.:
Univ. of California, Los Angeles, CA (United States)
Sponsoring Org.:
USDOE Office of Science (SC)
OSTI Identifier:
1463882
Grant/Contract Number:  
SC0009937
Resource Type:
Accepted Manuscript
Journal Name:
Journal of High Energy Physics (Online)
Additional Journal Information:
Journal Name: Journal of High Energy Physics (Online); Journal Volume: 2017; Journal Issue: 6; Journal ID: ISSN 1029-8479
Publisher:
Springer Berlin
Country of Publication:
United States
Language:
English
Subject:
72 PHYSICS OF ELEMENTARY PARTICLES AND FIELDS; Perturbative QCD; Scattering Amplitudes

Citation Formats

Zeng, Mao. Differential equations on unitarity cut surfaces. United States: N. p., 2017. Web. doi:10.1007/JHEP06(2017)121.
Zeng, Mao. Differential equations on unitarity cut surfaces. United States. doi:10.1007/JHEP06(2017)121.
Zeng, Mao. Thu . "Differential equations on unitarity cut surfaces". United States. doi:10.1007/JHEP06(2017)121. https://www.osti.gov/servlets/purl/1463882.
@article{osti_1463882,
title = {Differential equations on unitarity cut surfaces},
author = {Zeng, Mao},
abstractNote = {We reformulate differential equations (DEs) for Feynman integrals to avoid doubled propagators in intermediate steps. External momentum derivatives are dressed with loop momentum derivatives to form tangent vectors to unitarity cut surfaces, in a way inspired by unitarity-compatible IBP reduction. For the one-loop box, our method directly produces the final DEs without any integration-by-parts reduction. We further illustrate the method by deriving maximal-cut level differential equations for two-loop nonplanar five-point integrals, whose exact expressions are yet unknown. Finally, we speed up the computation using finite field techniques and rational function reconstruction.},
doi = {10.1007/JHEP06(2017)121},
journal = {Journal of High Energy Physics (Online)},
number = 6,
volume = 2017,
place = {United States},
year = {2017},
month = {6}
}

Journal Article:
Free Publicly Available Full Text
Publisher's Version of Record

Citation Metrics:
Cited by: 11 works
Citation information provided by
Web of Science

Save / Share:

Works referenced in this record:

Feynman Diagrams and Differential Equations
journal, September 2007

  • Argeri, Mario; Mastrolia, Pierpaolo
  • International Journal of Modern Physics A, Vol. 22, Issue 24
  • DOI: 10.1142/S0217751X07037147

Analytical results for dimensionally regularized massless on-shell double boxes with arbitrary indices and numerators
journal, January 2000


Explicit solutions of the 3-loop vacuum integral recurrence relations
journal, September 1996


Analytic Form of the Two-Loop Planar Five-Gluon All-Plus-Helicity Amplitude in QCD
journal, February 2016


Fusing gauge theory tree amplitudes into loop amplitudes
journal, February 1995


Integration by parts: The algorithm to calculate β-functions in 4 loops
journal, November 1981


One-loop amplitudes for e+e− to four partons
journal, March 1998


On the maximal cut of Feynman integrals and the solution of their differential equations
journal, March 2017


Explicit solutions of the multi-loop integral recurrence relations and its application
journal, April 1997

  • Baikov, P. A.
  • Nuclear Instruments and Methods in Physics Research Section A: Accelerators, Spectrometers, Detectors and Associated Equipment, Vol. 389, Issue 1-2
  • DOI: 10.1016/S0168-9002(97)00126-5

Large loop integrals
journal, March 1984


Cuts of Feynman Integrals in Baikov representation
journal, April 2017

  • Frellesvig, Hjalte; Papadopoulos, Costas G.
  • Journal of High Energy Physics, Vol. 2017, Issue 4
  • DOI: 10.1007/JHEP04(2017)083

Differential equations method. New technique for massive Feynman diagram calculation
journal, January 1991


Multiloop Integrals in Dimensional Regularization Made Simple
journal, June 2013


Integration by Parts: an Introduction
journal, July 2011


Unitarity cuts of integrals with doubled propagators
journal, July 2014


A novel approach to integration by parts reduction
journal, May 2015


Evaluating single-scale and/or non-planar diagrams by differential equations
journal, March 2014

  • Henn, Johannes M.; Smirnov, Alexander V.; Smirnov, Vladimir A.
  • Journal of High Energy Physics, Vol. 2014, Issue 3
  • DOI: 10.1007/JHEP03(2014)088

Syzygies probing scattering amplitudes
journal, September 2016

  • Chen, Gang; Liu, Junyu; Xie, Ruofei
  • Journal of High Energy Physics, Vol. 2016, Issue 9
  • DOI: 10.1007/JHEP09(2016)075

Evidence for a nonplanar amplituhedron
journal, June 2016

  • Bern, Zvi; Herrmann, Enrico; Litsey, Sean
  • Journal of High Energy Physics, Vol. 2016, Issue 6
  • DOI: 10.1007/JHEP06(2016)098

The analytical value of the electron (g − 2) at order α3 in QED
journal, June 1996


Algorithm FIRE—Feynman Integral REduction
journal, October 2008


Scattering amplitudes over finite fields and multivariate functional reconstruction
journal, December 2016


Differential equations for two-loop four-point functions
journal, July 2000


Uniqueness of two-loop master contours
journal, October 2012

  • Caron-Huot, Simon; Larsen, Kasper J.
  • Journal of High Energy Physics, Vol. 2012, Issue 10
  • DOI: 10.1007/JHEP10(2012)026

A new algorithm for the generation of unitarity-compatible integration by parts relations
journal, January 2012


Massive loop amplitudes from unitarity
journal, May 1996


Transforming differential equations of multi-loop Feynman integrals into canonical form
journal, April 2017


A two-loop five-gluon helicity amplitude in QCD
journal, December 2013

  • Badger, Simon; Frellesvig, Hjalte; Zhang, Yang
  • Journal of High Energy Physics, Vol. 2013, Issue 12
  • DOI: 10.1007/JHEP12(2013)045

One-loop self-dual and N = 4 super Yang-Mills
journal, February 1997


Reducing full one-loop amplitudes to scalar integrals at the integrand level
journal, February 2007


FIRE5: A C++ implementation of Feynman Integral REduction
journal, April 2015


Singularities and Discontinuities of Feynman Amplitudes
journal, September 1960

  • Cutkosky, R. E.
  • Journal of Mathematical Physics, Vol. 1, Issue 5
  • DOI: 10.1063/1.1703676

Generalized unitarity and one-loop amplitudes in super-Yang–Mills
journal, October 2005


One-loop calculations in quantum field theory: From Feynman diagrams to unitarity cuts
journal, September 2012


Eliminating spurious poles from gauge-theoretic amplitudes
journal, May 2013


Dimensionally-regulated pentagon integrals
journal, January 1994


Local integrals for planar scattering amplitudes
journal, June 2012

  • Arkani-Hamed, N.; Bourjaily, J.; Cachazo, F.
  • Journal of High Energy Physics, Vol. 2012, Issue 6
  • DOI: 10.1007/JHEP06(2012)125